Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Ann Clin Biochem. 2009 Nov;46(Pt 6):520-2. doi: 10.1258/acb.2009.009082. Epub 2009 Sep 3.

Unintentional silver intoxication following self-medication: an unusual case of corticobasal degeneration.

Author information

  • 1Clinical Pathology Department, Queen's Medical Centre, Nottingham University Hospitals NHS Trust, UK. karolina.stepien@nuh.nhs.uk

Abstract

Silver toxicity is a rare condition. The most notable feature is a grey-blue discoloration of the skin, argyria, although harmful effects on the liver and kidney may be seen in severe cases. Neurological symptoms are an unusual consequence of silver toxicity. So far no effective treatment has been described for this metal overdose. We report the case of a 75-year-old man who had a history of self-medication with colloidal silver and presented with myoclonic seizures.

PMID:
19729504
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for HighWire
    Loading ...
    Write to the Help Desk